Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

April 10, 2016Moniteau County, Missouri

NWS St. Louis, MO issued this special weather statement at Apr 10, 2016, 6:39 PM CDT for Moniteau County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2016, 6:39 PM CDT (23:39 UTC)
Expired
Apr 10, 2016, 7:30 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO

County Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 6:58 PM CDTHAIL 0.25California, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 723 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
723 m²/s²
0-3 km storm-relative helicity
861 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

806 
WWUS83 KLSX 102339
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT SUN APR 10 2016
 
MOZ047-110030-
MONITEAU MO-
639 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONITEAU COUNTY UNTIL 730 PM
CDT...

AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TIPTON...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...TIPTON...JAMESTOWN...CLARKSBURG...MCGIRK...LATHAM...SANDY HOOK
AND KLIEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .

&&

LAT...LON 3868 9284 3868 9262 3874 9259 3879 9239
      3877 9241 3874 9239 3851 9247 3850 9271
      3860 9284
TIME...MOT...LOC 2339Z 262DEG 33KT 3860 9279 

$$

TES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Apr 10, 3:46 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 10, 3:46 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
346 PM CDT SUN APR 10 2016

.SHORT TERM...  (Through Late Tonight)
Issued at 330 PM CDT Sun Apr 10 2016

An active night will unfold across the area this evening. Present
indications are that we should begin seeing convective development
in west central MO within the next few hours near the apex of the
most unstable air and where deep moisture convergence is currently
maximized. A stout southwesterly LLJ and associated WAA/MCON
should then promote the eastward spread and development of
convection within the 00-03z time frame from the COU/JEF city
region into and north of STL area. Steep mid level lapse rates
will contribute to MUCAPE values of 600-1200+ j/kg, and this will
support some vigorous storms with a few severe storms possible
this evening capable of marginally severe hail. All of the
activity will initially be located ahead of the southeastward
moving cold front, however there will be a tendency overnight to
see precipitation back into the cool air to the north of the
southward moving front, and this will be in response to increasing
large scale ascent associated with a southern stream short wave
currently in west TX.

Glass

.LONG TERM...  (Monday through Next Sunday)
Issued at 330 PM CDT Sun Apr 10 2016

Monday morning will feature rather widespread precipitation across
the region, namely I-70 southward. A markedly veered west-southwesterly
LLJ suggests the main threat of thunder will reside along and south
of the frontal zone, with lessing chances back into the cool
sector. There are differences amongst the models with timing and
location of the extent of precipitation coverage throughout the
day. This forecast is weighted towards the more progressive ECMWF,
GEM, and SREF solutions which suggest the amplifying northern
stream trof will keep the front and lift/LLJ progressing steadily
southeastward and having precipitation shutting down Monday
afternoon and early evening. High pressure then builds into the
area Monday night and northwest flow aloft helps shunt clouds to
the southeast out of the region. Clearing skies and good CAA will
allow portions of northern MO and west central IL to fall below
freezing early Tuesday morning for what could be categorized as a
light freeze, and ultimately we may need a freeze warning.

An expansive high pressure system will then dominate on Tuesday
resulting in a sunny and cool spring day with below average temps.
The enlongated retreating high will continue to impart some
influence on the region on Tuesday night. The most noticeable
effect will be across southeast MO and southern IL closest to the
surface ridge axis. Here light winds will allow for the best
radiational cooling and we could have some frost/freeze issues.

Wednesday into next weekend looks to be a dry period with
moderating temperatures. Large scale amplification over the CONUS
will occur with the development of a formidable omega block by
next Saturday, and the MS Valley within the upper ridge portion of
the block. Highs are expected to be in the 70s by next weekend if
not slightly sooner in some areas. Precipitation associated with
the western lobe (upper trof) of the omega block will be slow to
arrive with Sunday night probably the earliest given the current
NWP suite.

Glass

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1221 PM CDT Sun Apr 10 2016

One round of showers and thunderstorms is beginning to push off to
the east of the terminals early this afternoon. Rest of this
afternoon should be dry or mostly dry with only isolated/scattered
showers around the area expected. Another round of showers and
thunderstorms is expected to affect KCOU and the metro terminals
beginning late this evening. MVFR ceilings/visibilities expected
with IFR visbys certainly possible with stronger storms.
Elevated instability will slowly wane overnight tonight with
late night precipitation regime transitioning to more of an
embedded thunder situation. By Monday morning...precipitation
shield should slowly move southward and out of the terminals by
late morning. Ceilings should also improve thereafter.

Specifics for KSTL:

Expect mostly dry time the rest of afternoon. Another round of
showers/storms starting around 900 or 1000 PM and lasting through
the night. Predominate MVFR ceilings/visbys expected with IFR
visbys within heavier cores. Best thunderstorm threat will be in
the evening with instability aloft slowly waning thereafter. Rain
should end by mid morning with an improvement in ceilings also
expected.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 10, 3:48 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SUN APR 10 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
348 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY
SEVERE WEATHER THREAT IS HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

GLASS

In the hours before

Local storm report, Apr 10, 1:07 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
107 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             BELLEVILLE              38.53N  90.00W
04/10/2016  M0.25 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

KELLY
Local storm report, Apr 10, 1:24 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             ALBERS                  38.54N  89.62W
04/10/2016  M0.25 INCH       CLINTON            IL   TRAINED SPOTTER

&&

KELLY
Special weather statement, Apr 10, 6:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT SUN APR 10 2016

MOZ047-110030-
MONITEAU MO-
639 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONITEAU COUNTY UNTIL 730 PM
CDT...

AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TIPTON...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...TIPTON...JAMESTOWN...CLARKSBURG...MCGIRK...LATHAM...SANDY HOOK
AND KLIEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS .

&&

LAT...LON 3868 9284 3868 9262 3874 9259 3879 9239
      3877 9241 3874 9239 3851 9247 3850 9271
      3860 9284
TIME...MOT...LOC 2339Z 262DEG 33KT 3860 9279

TES

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.